Evidence map›Paper›PMID 42181807›Full record

ArticleEuropean heart journal. Case reports2026

Cardiogenic shock and atrial fibrillation after mavacamten dose escalation in obstructive hypertrophic cardiomyopathy: a case report.

Woo Jae Jeong, Sung Eun Kim, Sung Woo Cho, June Namgung, Kyu-Yong Ko

Abstract readCase Reports
In one paragraph

Article in European heart journal. Case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Woo Jae JeongDivision of Cardiology, Department of Internal Medicine, Inje University Ilsan Paik Hospital, Inje University College of Medicine, 170 Juhwa-ro, Ilsanseo-gu, Goyang-si, Gyeonggi-do 10380, Republic of Korea.ORCID https://orcid.org/0009-0006-2602-0626
Sung Eun KimDivision of Cardiology, Department of Internal Medicine, Inje University Ilsan Paik Hospital, Inje University College of Medicine, 170 Juhwa-ro, Ilsanseo-gu, Goyang-si, Gyeonggi-do 10380, Republic of Korea.ORCID https://orcid.org/0000-0001-7242-5217
Sung Woo ChoDivision of Cardiology, Department of Internal Medicine, Inje University Ilsan Paik Hospital, Inje University College of Medicine, 170 Juhwa-ro, Ilsanseo-gu, Goyang-si, Gyeonggi-do 10380, Republic of Korea.ORCID https://orcid.org/0000-0003-3983-817X
June NamgungDivision of Cardiology, Department of Internal Medicine, Inje University Ilsan Paik Hospital, Inje University College of Medicine, 170 Juhwa-ro, Ilsanseo-gu, Goyang-si, Gyeonggi-do 10380, Republic of Korea.ORCID https://orcid.org/0000-0002-8473-9931
Kyu-Yong KoDivision of Cardiology, Department of Internal Medicine, Yonsei University College of Medicine, 50-1 Yonsei-ro, Seodaemun-gu, Seoul 03722, Republic of Korea.ORCID https://orcid.org/0000-0002-4516-7651

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Mavacamten is a first-in-class cardiac myosin inhibitor (CMI) that reduces left ventricular outflow tract (LVOT) obstruction in patients with symptomatic obstructive hypertrophic cardiomyopathy (HCM). However, excessive myosin inhibition may cause significant systolic dysfunction and rarely requires intensive care. Case summary: A 40-year-old woman with obstructive HCM presented with dyspnoea and palpitations. Mavacamten 5 mg daily improved symptoms after an inadequate response to β-blocker therapy, although significant LVOT obstruction persisted. Following dose escalation to 10 mg daily, her condition rapidly deteriorated, and she developed cardiogenic shock with severe biventricular systolic dysfunction and atrial fibrillation (AF) with a rapid ventricular response. Further history revealed recent alcohol consumption before the symptom exacerbation. She was admitted to the intensive care unit, mavacamten was discontinued, and intravenous amiodarone was initiated. Given the persistent haemodynamic instability and recent anticoagulation interruption, transoesophageal echocardiography was performed, identifying a large left atrial thrombus and precluding cardioversion. With therapeutic anticoagulation, rate control, and supportive care, sinus rhythm was spontaneously restored, and the left ventricular ejection fraction recovered to 50% within 5 days. At follow-up, systolic function had fully normalised. Low-dose mavacamten and β-blocker therapy were cautiously reintroduced, with reinforced counselling on alcohol abstinence and anticoagulation adherence. The patient remains clinically stable without recurrent ventricular dysfunction. Discussion: This case highlights that acute biventricular dysfunction may occur abruptly after CMI dose escalation, particularly when complicated by AF. Early recognition, prompt drug discontinuation, careful monitoring, and comprehensive patient education are essential for the safe clinical use of CMIs.

Indexed as

Atrial fibrillationCardiac myosin inhibitorCase reportHeart failureHypertrophic cardiomyopathy

Identifiers

PMID42181807
PMCPMC13198378

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.